MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442022
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using bd bactec¿ plus anaerobic/f culture vials (plastic), blood leaked from one bottle.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: catalog 442022.Batch no.5246824.Customer reported a leakage issue.A photo of an inoculated bottle that was received with evidence of leakage.No damage to the cap seal was observed in the photos.Waters was unable to reproduce customer¿s experience with the bactec product for leakage defect.Satisfactory results were obtained from retention samples when visually inspected.Vacuum draw was performed with satisfactory results.In addition, five (5) samples were randomly selected, and inspected for any damage and no issues were observed.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Product insert states prior to use; the user should examine the vials for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.On rare occasions, a vial may not be sealed sufficiently.The contents of the vials may leak or spill, especially if the vial is inverted.If the vial has been inoculated, treat the leak or spill with caution, as pathogenic organisms/agents may be present.Before discarding, sterilize all inoculated vials by autoclaving.Complaint is confirmed based photos received.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24675500
Report Number2647876-2026-00019
Device Sequence Number10071305
Product Code MDB
UDI-Device Identifier30382904420223
UDI-Public(01)30382904420223(17)260608(10)5246824
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/08/2026
Device Catalogue Number442022
Device Lot Number5246824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown